Alert archive / Pennsylvania / Special Weather Statements in 2015
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 15, 2015, 3:08 PM EDT for Potter County, Pennsylvania. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 3:08 PM EDT (19:08 UTC)
- Expired
- Aug 15, 2015, 4:00 PM EDT
- In force
- 52 min
- Issued by
- NWS State College, PA
County Potter County, PA
The radar
The State College radar (KCCX), 110 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
770 WWUS81 KCTP 151908 SPSCTP SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EDT SAT AUG 15 2015 PAZ005-006-152000- MCKEAN PA-POTTER PA- 308 PM EDT SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN...AND POTTER COUNTIES UNTIL 400 PM EDT... AT 308 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CORYVILLE...MOVING EAST AT 15 MPH. 30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHINGLEHOUSE AROUND 325 PM EDT. COUDERSPORT AROUND 400 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CERES...ELDRED AND OSWAYO. LAT...LON 4200 7790 4166 7803 4189 7851 4200 7842 TIME...MOT...LOC 1908Z 285DEG 13KT 4194 7831 $$ DEVOIR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:05 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 15, 3:05 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 305 PM EDT SAT AUG 15 2015 .SYNOPSIS... A STRENGTHENING RIDGE WILL DEVELOP OVER THE GREAT LAKES AND NORTHEASTERN UNITED STATES OVER THE NEXT SEVERAL DAYS. THIS WILL BRING AN EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES THAT WILL EXTEND THROUGH MUCH OF THE UPCOMING WEEK. MORE UNSETTLED AND SHOWERY WEATHER RETURNS NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... AFTER A QUIET FIRST HALF OF THE DAY...RADAR BECOMING A BIT MORE ACTIVE ACROSS THE NORTHERN TIER AS SCT TSTMS HAVE BEGUN TO FIRE UP AFTER 18Z. THESE ARE BRING DRIVEN BY A COMBO OF WARMING LOW LEVEL TEMPS WITH AN ELONGATED MID-LEVEL TROUGH SLIPPING SLOWLY SOUTHWARD ACROSS SOUTHERN NY INTO NORTHERN PA...PRODUCING A RESPECTABLE AMOUNT OF CAPE. THE MODELS...WHICH HAVE NOT HANDLED THE SYSTEM WELL...SHOW IT WEAKENING AS THE UPPER SHEAR ZONE YIELDS TO THE RIDGE THAT IS MADE TO BUILD IN STRONGLY FROM THE MID WEST AND GR LAKES. EXPECT RADAR TO BE BUSIEST THROUGH LATE AFTERNOON...WITH ISOLATED ACTIVITY PERSISTING INTO THE EVENING BEFORE BUILDING RIDGE CAPS THINGS OFF. TEMPS INTO THE 80S TO AROUND 90F IN THE SE WILL FALL BACK TO GENERALLY THE LOWER TO MID 60S AS HUMIDITY BEGINS TO SLOWLY INCREASE FROM THE WEST. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE UPPER RIDGE WILL DOMINATE SUNDAY GIVING US A VERY WARM DAY WITH JUST A MINIMAL CHANCE FOR A STRAY SHOWER OR THUNDERSTORM. BEST CHANCES LOOK TO BE OVER THE NORTH AGAIN...AND WENT WITH LOW POPS THERE IN HEAT OF THE DAY. HIGHS SOLIDLY IN THE 80S EVERYWHERE...WILL APPROACH 90 OVER SERN AREAS. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... THE PATTERN OVER THE EASTERN US WILL FAVOR A MEAN RIDGE AND WHAT LOOKS LIKE SEVERAL DAYS OF SUMMER WARMTH AND HUMIDITY. THINGS GET A LITTLE MESSY LATER MONDAY INTO TUESDAY AS WHAT'S LEFT OF A SHORTWAVE AND SURFACE FRONT MOVE INTO THE EASTERN GR LAKES AND EVENTUALLY THE NERN US. OPERATIONAL GFS/ECMWF NOW PRETTY MUCH WASH THE FRONT...BUT USE THE WEAK UPPER TROUGH TO INCREASE MOISTURE AND TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS...WITH TUESDAY LOOKING LIKE IT WILL BE THE BEST DAY FOR RAIN CHANCES. THE REST OF THE WEEK LOOKS WARM...WITH THE POSSIBILITY OF A DYING COLD FRONT BRINGING THE NEXT BEST CHANCE FOR RAIN BY THE END OF THE WEEK. DAILY HIGHS WILL AVERAGE WELL ABOVE NORMAL FOR THROUGHOUT THE PERIOD. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AFTER A QUIET FIRST HALF OF THE DAY...RADAR BECOMING A BIT MORE ACTIVE ACROSS THE NORTHERN TIER AS SCT TSTMS HAVE BEGUN TO FIRE UP NEAR KBFD AFTER 18Z. THESE ARE BRING DRIVEN BY A COMBO OF WARMING LOW LEVEL TEMPS WITH AN ELONGATED MID-LEVEL TROUGH SLIPPING SLOWLY SOUTHWARD ACROSS SOUTHERN NY INTO NORTHERN PA...PRODUCING A RESPECTABLE AMOUNT OF CAPE. EXPECT RADAR TO BE BUSIEST THROUGH LATE AFTERNOON /WITH KBFD LIKELY THE ONLY TERMINAL IMPACTED/...WITH ISOLATED ACTIVITY PERSISTING INTO THE EVENING BEFORE BUILDING RIDGE CAPS THINGS OFF. OVERNIGHT FOG POSS IN VALLEYS OF THE NORTH AGAIN TONIGHT... ESPECIALLY WHERE RAIN FALLS. COULD ALSO SEE PATCHY MVFR VSBY TOWARD SUNRISE ACROSS THE REMAINDER OF AREA. JUST AN ISOLATED TSTM POSS ON SUNDAY AS RIDGE SLOWLY BUILDS IN. OTHERWISE NO IMPACTS EXPECTED. OUTLOOK... SUN...PATCHY AM FOG POSS N MTNS. ISO TSTM POSS. MON...NO SIG WX EXPECTED. ISO TSTMS WEST. TUE-THU...ISO/SCT TSRA IMPACTS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RXR NEAR TERM...RXR SHORT TERM...RXR LONG TERM...LA CORTE AVIATION...RXR
Hazardous weather outlook, Aug 15, 4:51 AM EDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 451 AM EDT SAT AUG 15 2015 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-160900- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 451 AM EDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 2:22 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
222 PM EDT SAT AUG 15 2015
PAZ037-151845-
TIOGA PA-
222 PM EDT SAT AUG 15 2015
...A STRONG THUNDERSTORM WILL AFFECT TIOGA COUNTY UNTIL 245 PM EDT...
AT 222 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LAWRENCEVILLE...MOVING SOUTHEAST AT 25 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANSFIELD AND MILLERTON AROUND 240 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROSEVILLE...TIOGA...
TIOGA JUNCTION AND MANSFIELD UNIVERSITY.
LAT...LON 4197 7692 4173 7689 4172 7689 4169 7691
4188 7729 4200 7721 4200 7702
TIME...MOT...LOC 1822Z 296DEG 21KT 4193 7715
TYBURSKISpecial weather statement, Aug 15, 3:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 308 PM EDT SAT AUG 15 2015 PAZ005-006-152000- MCKEAN PA-POTTER PA- 308 PM EDT SAT AUG 15 2015 ...A STRONG THUNDERSTORM WILL AFFECT MCKEAN...AND POTTER COUNTIES UNTIL 400 PM EDT... AT 308 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CORYVILLE...MOVING EAST AT 15 MPH. 30 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... SHINGLEHOUSE AROUND 325 PM EDT. COUDERSPORT AROUND 400 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CERES...ELDRED AND OSWAYO. LAT...LON 4200 7790 4166 7803 4189 7851 4200 7842 TIME...MOT...LOC 1908Z 285DEG 13KT 4194 7831 DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 2:22 PM EDT | Special Weather Statement | CTP | Tioga | 23 min |
| Aug 15, 4:46 PM EDT | Special Weather Statement | CTP | Potter | 29 min |
Nearby
Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.